• All threads and posts regarding Coronavirus COVID-19 can now be found in our new area specifically for Coronavirus COVID-19 discussion.

    You can directly access this area >here<.

I don't want to live any more..

Lindy50

Registered User
Dec 11, 2013
5,239
Cotswolds
I've only just seen this too! How frightening Anne - and a timely reminder that you need more support. Hope you continue to feel better. Could daughter in law give you a regular break occasionally?

All the best

Lindy xx
 

Rageddy Anne

Registered User
Feb 21, 2013
5,984
Cotswolds
Setback...

My husband had a lovely time for three nights with Daughter in law, whose house is always full of people, plus the friend who took him out during the day, and the couple she brought in to stay with him at night. But now he's back on his own with me, and hasn't stopped asking when he's going home, and where is Anne? By myself I can't give him the undivided and constant attention he needs, and he must have asked fifty times yesterday " where is Anne?" And even " Anne, where is Anne?" Today he's been asking when I 'm giving him a lift home, and when will Anne come back? He gets terribly stressed and tearful when he gets a glimpse of the truth, and no amount of reassurance from me makes much difference.

I think nearly three weeks of Citalopram hasn't made any difference after all. So now what? Finish the four weeks I suppose, then four weeks of gradual withdrawal.
I long for some sort of instant comfort for him.....paracetamol at bedtime is all I can think of, but even that isn't making much difference.

So what next? People who see him say he's unsuited to Day Care, and needing constant reassurance is there any kind of Day Centre that has that ratio of carers?

Sorry to sound so despairing....I'll feel better soon.. Next week there'll be some relief with a friend taking him out for a few hours.

I wonder if this is the hardest stage. end of rant.
 

chick1962

Registered User
Apr 3, 2014
11,282
near Folkestone
Oh Anne wish I knew of something to suggest . It's so hard when no reassurance is working . Thinking of you and hopefully someone be along who can advise xxxx


Sent from my iPhone using Talking Point
 

Alan19531953

Registered User
Jun 16, 2015
36
Citalopram takes at least two months

Don't stop this after only one month! I know the leaflet says a couple of weeks but it takes two months and is only fully effective by three months. Give it at least that long. That and olanzapine has really helped to stabilise my wife. Hope this helps.
 

Rageddy Anne

Registered User
Feb 21, 2013
5,984
Cotswolds
Don't stop this after only one month! I know the leaflet says a couple of weeks but it takes two months and is only fully effective by three months. Give it at least that long. That and olanzapine has really helped to stabilise my wife. Hope this helps.
Thank you Alan. That's really hopeful advice. I sent the GP an update, as requested, but have had no acknowledgement, so don't even know if he's read it. Was only given four weeks supply so will need more soon. Sometimes, as a Carer, one feels invisible.
 

Rageddy Anne

Registered User
Feb 21, 2013
5,984
Cotswolds
Taking tablets...a cautionary tale...

When he was first diagnosed with AD my husband was well able to take his one Aricept tablet without difficulty. Later on I started to make sure I prompted him to take it, but he could still be trusted to. When he had Memantine added as well, I started to put his tablets out each morning in a special little plastic cup, and put it beside his morning drink. A bit later still I started to watch him, to make sure he took them.

And now he has three tablets, and I watch him, and prompt him to take them. He sits across the table from me, and I can be sure he takes them. OR SO I THOUGHT. A chair back obscures my view, but I can see him put them into his mouth.

( Recently I was so preoccupied with watching him that I didn't look properly at my own blood pressure tablets, and took his by mistake, with dramatic side effects; see earlier posts) But I digress.

A couple of days ago his behaviour seemed to have regressed and he was more agitated and depressed.

This morning I watched as he took the tablets, and was satisfied he had, although my view across the table was obscured. AND THEN, A FEW MINUTES AGO, HE HELD UP A TABLET HE SAID HE'D PICKED UP OFF THE FLOOR UNDER HIS CHAIR.
Now I don't know if it's today's tablet, or whether it's one he dropped a few days ago and didn't take, which could explain the agitated and depressed day. So I daren't tell him to take it in case it doubles today's dose.

The moral of the story is that in later stages the carer should actually stand and watch the patient swallow every tablet, and not just assume it's been taken.
 

Grannie G

Volunteer Moderator
Apr 3, 2006
71,512
Kent
Yes you must watch Anne , just in case. It sounds as if things are changing.

I used to find tablets in pyjama pockets and my grandson found some on the ground outside the toilet window. It transpired Dhiren was beginning to have problems swallowing.
 

Rageddy Anne

Registered User
Feb 21, 2013
5,984
Cotswolds
Pressing on...

We're now pressing on with the Citalopram...( thank you you Alan) I'm making sure I see every tablet going into his mouth.

It might be wishful thinking, but it seems that the Sundowning, which used to start as regularly as clockwork, is now starting a bit later!

OR, it could be fresh air. A friend has been taking him for some fairly long walks, enough to make the friend tired, so fresh air can't be ruled out. In the middle of a bad Sundowning session I asked the CPN for advice and she suggested taking him out for a change of scenery, so we went for an hour's walk and it worked! Once we were home again the confusion didn't return for about half an hour.

But PERHAPS THE CITALOPRAM IS HELPING!
And some more friends have offered to keep him company sometimes, so that I get a break.What a difference a break can make.
Thanks everyone who has offered kindness and advice.
 
Last edited:

chick1962

Registered User
Apr 3, 2014
11,282
near Folkestone
We're now pressing on with the Citalopram...( thank you you Alan) I'm making sure I see every tablet going into his mouth.

It might be wishful thinking, but it seems that the Sundowning, which used to start as regularly as clockwork, is now starting a bit later!

OR, it could be fresh air. A friend has been taking him for some fairly long walks, enough to make the friend tired, so fresh air can't be ruled out. In the middle of a bad Sundowning session I asked the CPN for advice and she suggested taking him out for a change of scenery, so we went for an hour's walk and it worked! Once we were home again the confusion didn't return for about half an hour.

But PERHAPS THE CITALOPRAM IS HELPING!
And some more friends have offered to keep him company sometimes, so that I get a break.What a difference a break can make.
Thanks everyone who has offered kindness and advice.
Oh Anne , so pleased you getting a little more help . Breaks are so much needed when dealing with such a horrid disease . Wishing you lots of "me" time . Hugs xxxx


Sent from my iPhone using Talking Point
 

Rageddy Anne

Registered User
Feb 21, 2013
5,984
Cotswolds
In third gear?

If living with Dementia was driving a car I think we would have recently changed into third gear.

We're now having Memantine, Aricept and Citralopram daily, until we can tell whether Citralopram is justified. And now, as an occasional back up for extreme distress at Sundowning time, the CPN and the Consultant have allowed Zopiclone.Goodness knows what all this is costing the taxpayer!

I was born in the same year as my husband, and I'm only a few months younger than him, and we're both showing wear and tear, so I'm getting tired and could do with some help. And the taxpayer can't afford that, so we're digging into our savings.

This isn't what we hoped for in retirement. I hope a cure will be found for future generations.That's my thought for a rainy summer Sunday.